Facebook Pixel

I missed 4 days , feel nauseous like throwing up , is this side effect of not taking pill properly?

By April 12, 2010 - 3:07am
Rate This

Having missed 4 days of my birth control pilld my period came two weeks early, I had sex with my husband on day 2 of this period about 3-4 days later started feeling bloated , I put this down to the period cause I was having cramps which felt like period cramps. What I would like to know is could I be pregnant or could this simply be a symptom of my not taking my pills properly? My lower back has been sore all last week as well with occaisional discomfort in my lower abdomen. My mouth has a metalic taste and I have been feeling dizzy on and off.

Add a Comment3 Comments

HERWriter Guide

Dear Charmaine,

Thank you for your question and welcome!

Missing pills should not cause symptoms like bloating although I'm sure your breakthrough bleeding was a result of missing four pills in a row. Getting pregnant this way would be rare as it would mean you had to ovulate within days of your period (or even the day after) but that is a possibility, even if unusual.

Did you make up any of the four pills or did you restart your program after your period? For now, keep taking your pills so that if you are not pregnant, you don't become so. Take a pregnancy test in about three weeks to assure yourself.

Omitting four pills in a row and not making them up (I gather that you did not?) definitely raises your risks. I hope you get the result you wish for! Will you update us?

April 13, 2010 - 12:53pm
(reply to Susan Cody)

Since I had already gone on my normal period two weeks after my last period when I missed the 4 days thats what got me concerned. My normal period should come in 9 days time. so i will do the test and let you know after 3 wks. My concern is if I am pregnant wil the baby be affected by my continuing to take the pills as I am doing now? Fortunatley for me I am happy either way should I be pregnant or not I am ready for anything being a mother of 2 already. For interests sake I was also having lower back pain same time I was feeling bloated and even today i keep on having discomfort in my tummy which is similar to discomfort I would have just before or during my period. The three weeks of waiting before my test are rather long for me....

April 14, 2010 - 12:00am
(reply to Charmaine)


If you should happen to be pregnant, continuing to take your birth control pills is not thought to harm the baby. Many women get pregnant while on the pill, either because they have missed pills or because they were the 1% to 3% of the pregnancies that happen even while taking the pill. So there are many pregnancies that are not discovered until that first pregnancy test. Hang in there and let us know. So good to know that you are happy either way.

April 15, 2010 - 8:28am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.